Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 5, Issue 4, Pages 329-348
http://dx.doi.org/10.1155/S1024123X9900112X

A queueing model for error control of partial buffer sharing in ATM

School of Systems Management Engineering, Sung Kyun Kwan University, Su Won 440-746, Korea

Received 13 October 1998

Copyright © 1999 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We model the error control of the partial buffer sharing of ATM by a queueing system M1,M2/G/1/K+1 with threshold and instantaneous Bernoulli feedback. We first derive the system equations and develop a recursive method to compute the loss probabilities at an arbitrary time epoch. We then build an approximation scheme to compute the mean waiting time of each class of cells. An algorithm is developed for finding the optimal threshold and queue capacity for a given quality of service.